Panadol Extra

Panadol Extra pack shot

Extra strength for tough pain1-3

With a dual formulation that fights tough pains such as headaches,1,4  dental painand menstrual pain.1 The addition of caffeine to paracetamol enhances the pain relief effect of paracetamol.7-9

Graph showing pain-relief differences between Panadol Extra, naproxen sodium and placebo

Similar pain relief with naproxen4

Panadol Extra and naproxen provided significantly better pain relief vs. placebo.4 Though their pain-relief effects were similar to each other (p<0.05), paracetamol was seen to have better gastrointestinal suitability.10*

Graph showing time taken to achieve total pain relieve (TOPTAR) between Panadol Extra and sumatriptan

Effective relief even for migraines5

In a randomised, double-blind, cross-over phase IV, controlled trial, 92 patients with migraine were given either paracetamol 1000 mg + caffeine 130 mg or sumatriptan 50 mg.5

Panadol Extra was as efficient as sumatriptan (generally used to treat migraines) for pain relief.5

Graph showing pain relief achieved with Panadol Extra, paracetamol alone, caffeine alone and placebo.

Significant relief from menstrual pain1

This was a single-dose, placebo-controlled, double blind three-way crossover study in women with moderate-to-severe dysmenorrhoea (n=320). The total pain relief (TOTPAR) was assessed for 1000 mg paracetamol + 130 g caffeine, 1000 mg paracetamol alone and 130 mg caffeine alone or placebo.

Two tablets of Panadol Extra provided significantly more pain relief than standard paracetamol tablets.1

What can Panadol Extra do for Julie?

Image of a patient pain free from menstrual pain

Julie needs help for her menstrual pain

Julie is a young mum of two and works fulltime. Like her mother and grandmother, she’s suffered from primary dysmenorrhea (menstrual pain) since her teens. Recently, Julie’s developed gastritis no thanks to her irregular meals and stressful days working and looking after the household.

She needs something to help her manage her menstrual pain effectively without aggravating her gastric problem.

Panadol Extra with paracetamol and caffeine offers fast, effective and gentle relief for tough pains such as menstrual pain.

Recommend Panadol Extra to fight tough pains

Panadol Extra pack shot

Panadol Extra

Dual “active” formulation that fights tough pains.1,3-6

Panadol Extra product details

  • Ingredients11,12

    Each tablet contains paracetamol 500 mg and caffeine 65 mg.

    Also includes excipients: Maize Starch pregelatinised starch, povidone, potassium sorbate (E202), talc, stearic acid, croscarmellose sodium, purified water.
    Film coat: Hypromellose, Triacetin.

  • Precautions and contraindications11, 12

    Take 1-2 tablets up to four times daily.

    -Do not take more than 8 tablets

    (4000mg paracetamol/520mg caffeine) in 24 hours.

    -Do not take more frequently than every 4 hours.

    Do not give to children under 12 years.

    Do not take Panadol Extra in case of:
    Known or previous history of hypersensitivity to paracetamol, caffeine or any other excipients (ingredient in the product).
    This product contains Paracetamol. Do not take other Paracetamol containing medications at the same time.

    Please see your doctor if your symptoms do not improve. If symptoms persist or get worsen or new symptoms occur.

    Taking other medicines:
    The anticoagulant effect of warfarin and other coumarins may be enhanced by prolonged regular daily use of paracetamol with increased risk of bleeding; occasional doses have no significant effect.
    The liver toxic effect of Panadol Extra may be increased by the use of alcohol.

    Pregnancy & breast feeding:
    Panadol Extra is not recommended for use during pregnancy due to the possible increased risk of spontaneous abortion associated with caffeine consumption.
    This product should not be used while breast-feeding without medical advice.

    hence the recommended dosing regimen is combined with dietary caffeine intake, the resulting higher dose of caffeine may increase the potential for caffeine-related adverse effects such as insomnia, nervousness, dizziness, restlessness, anxiety, irritability, headaches, gastrointestinal disturbances and palpitations.

  • Side effects11, 12

    Body system

    Undesirable effect

    Paracetamol

    Blood and lymphatic system disorders

    Thrombocytopenia

     

    Immune system disorders

    Anaphylaxis

    Cutaneous hypersensitivity reactions including, among others, skin rashes, angioedema and Steven Johnson syndrome and toxic epidermal necrolysis

    Respiratory, thoracic and mediastinal disorders

    Bronchospasm in patients sensitive to aspirin and other NSAIDs

    Hepatobiliary disorders

    Hepatic dysfunction

    Caffeine

    Central nervous system

    Dizziness, headache

    Cardiac disorders

    Palpitation

    Psychiatric disorders

    Insomnia, restlessness, anxiety and irritability, nervousness

    Gastrointestinal disorders

    Gastrointestinal disturbances

    When the recommended paracetamol-caffeine dosing regimen is combined with dietary caffeine intake, the resulting higher dose of caffeine may increase the potential for caffeine-related adverse effects.

Learn more

Patient consulting a pharmacist

Managing migraines with Panadol Extra

Specially tailored for pharmacists, learn how to manage migraines in your patients and, how and why Panadol Extra can be recommended to them.

Discover more

Painful Extend icon

Painful joints myth buster

Specially tailored for healthcare professionals to handle questions from patients regarding joint pains and its management.

Get it now

Clinical Trial

Clinical Study

Efficacy and safety of Acetaminophen and caffeine for the manangement of Acute Dental Pain,A Comprehensive Review of Over-the-counter Treatment for Chronic Migraine Headaches

Learn more